MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; TIBIAL TRAY FIXED CEMENTED SIZE 4 R TINBN COATED

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; TIBIAL TRAY FIXED CEMENTED SIZE 4 R TINBN COATED
Model Number 02.07.2804R
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 may 2026 lot 2403137: (b)(4) items manufactured and released on 15-oct-2024.Expiration date: 2029-10-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation revision surgery was performed approximately 15 months after primary gmk-sphere tka due to persistent medial compartment pain.The most relevant reported findings are varus positioning of the tibial component and significant internal rotation of the tibial component, detected during revision surgery.Based on the available radiographic images, varus positioning of the tibial component can be confirmed.In addition, both the tibial and femoral components appear slightly undersized.A focal area of bone rarefaction is also visible at the medial femoral condyle; however, its significance cannot be determined on the basis of the available information.Overall, the combination of tibial component varus and internal rotation provides a plausible mechanical explanation for persistent medial compartment pain, through increased medial compartment loading, abnormal femorotibial tracking, and altered ligament balance.The available evidence is more suggestive of a surgery-/positioning-related mechanical problem than of a defective or malfunctioning device.Root cause:based on the information available, no definitive root cause can be established.The reported persistent medial compartment pain appears plausibly related to case-specific mechanical factors, in particular tibial component varus positioning and significant internal rotation, which may have contributed to increased medial compartment loading, abnormal femorotibial tracking, and altered ligament balance.
 
Event or Problem Description
Revision surgery due to persistent pain on medial compartment caused by significant internal rotation of tibial tray fixed cemented at 1 year 3 months from the primary.Gmk hinge system successfully implanted.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
TIBIAL TRAY FIXED CEMENTED SIZE 4 R TINBN COATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25230408
Report Number3005180920-2026-00457
Device Sequence Number10183949
Product Code JWH
UDI-Device Identifier07630030821837
UDI-Public07630030821837
Combination Product (Y/N)N
PMA/510(K) Number
K202684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.2804R
Device Lot Number2403137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale